Flash Flood, Allegheny
- When
- August 3, 3:35 AM EST to 4:00 AM EST
- Where
- Allegheny County, Leetsdale
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.469, -79.981 (the zone’s center; the record gives no point)
Route 65 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 2:00 AM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 AM EDT SUN AUG 3 2003 MORE OF THE SAME. CUTOFF OFF UPPER LOW CONTINUES TO ROTATE SHORT WVS AROUND IT WITH INITIAL ONE APPROACHING NOW. WITH PWATS STILL IN THE 1.5 TO 1.8 IN RANGE THINK ITS PRUDENT TO KEEP FLOOD WATCH GOING TIL 10 PM TONIGHT. MOST CONCERN IS FOR THE RIDGE COUNTIES AND THE NORTHERN TIER WHICH HAVE LOWER GUIDANCE NOS. SHORT WV WILL MOVE OUT OF MUCH OF OUR OHIO COUNTIES THIS MORNING AND WITH HIGHER NOS WILL OPT TO LEAVE IT OUT. SIMILAR SCENARIO FOR MONDAY WITH NEXT SHORT WV MOVING IN MONDAY MORNING. UPPED POPS TO HIGH CHC BUT MAY HAVE TO GO INTO LIKELY WITH LATER RUNS. FFA MAY ALSO BE EXTENDED AGAIN. KEPT LOW CHC MID WEEK WITH SOME DRYING INDICATED BUT STILL CYCLONIC FLOW. TEMPS SIMILAR TO FWC NOS. PIT 81 65 79 63 / 60 60 50 50 HLG 81 65 79 63 / 60 60 50 50 MGW 81 65 79 63 / 60 60 50 50 ZZV 80 65 79 64 / 70 60 50 50 PHD 80 65 79 64 / 70 60 50 50 FKL 78 63 77 62 / 60 60 50 50 DUJ 78 63 77 62 / 60 60 50 50 LBE 79 64 78 62 / 60 60 50 50 BTP 78 63 77 62 / 60 60 50 50 IDI 78 63 77 62 / 60 60 50 50 ODM 76 62 73 59 / 60 60 50 50 .PBZ... MD...FLOOD WATCH TIL 10 PM FOR ZONE MDZ001. OH...FLOOD WATCH TIL 10 PM FOR ZONES OHZ050...OHZ059...OHZ069. PA...FLOOD WATCH TIL 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH TIL 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
PAZ020-021-030730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 245 AM EDT SUN AUG 3 2003 ...STRONG THUNDERSTORM MOVING INTO WESTERN ALLEGHENY AND SOUTHERN BEAVER COUNTIES... AT 2:45 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO FAR WESTERN ALLEGHENY COUNTY ALONG THE BEAVER COUNTY LINE. THIS STORM IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL AFFECT THE TOWNS OF CLINTON...AMBRIDGE...SEWICKLEY...MOON TOWNSHIP...LEETSDALE AND WEXFORD. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ014-030800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 308 AM EDT SUN AUG 3 2003 ...STRONG THUNDERSTORM MOVING INTO BUTLER COUNTY... AT 3:05 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING ALONG THE ALLEGHENY AND BEAVER COUNTY LINE. THIS STORM IS MOVING TO THE NORTHEAST AT 25 MPH AND WILL MOVE INTO BUTLER COUNTY BY 3:20 AM. YOU CAN EXPECT THE STORM TO MOVE THROUGH BUTLER COUNTY BY 4:00 AM. LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE MARS... EVANS CITY... ZELIENOPLE... BUTLER AND LYNDORA. BE ALERT FOR HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772.
PAZ021-030830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 339 AM EDT SUN AUG 3 2003 ...BRIEF BUT HEAVY RAINFALL MOVES THROUGH THE COUNTY... BETWEEN 3:00 AM AND 3:45 AM...HEAVY RAINFALL ASSOCIATED WITH A STRONG THUNDERSTORM MOVED THROUGH WESTERN AND NORTHERN ALLEGHENY COUNTY ALONG WITH VIVID LIGHTNING. INITIAL RAINFALL REPORTS AND RADAR ESTIMATES INDICATE THAT THE HEAVIEST RAIN HAS FALLEN FROM THE WESTERN SUBURBS NEAR MOON TOWNSHIP AND CORAOPOLIS INTO NORTHERN ALLEGHENY COUNTY NEAR WEXFORD. AMOUNTS JUST UNDER ONE INCH HAVE BEEN REPORTED IN THIS AREA. ALTHOUGH THE RAIN MOVED THROUGH RAPIDLY...SOME MINOR FLOODING IN TYPICAL LOW LYING AREAS AND IN POOR DRAINAGE AREAS IS POSSIBLE. IF YOU EXPERIENCE HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. HIGGINS/TYBURSKI
The Pittsburgh radar (KPBZ), 21 km away, was scanning. The volume nearest the first event began at 08:35 UTC.
1 flash flood. Local standard time, as filed.
Route 65 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334066.